Hail, Le Flore
- When
- March 30, 5:48 AM CST
- Where
- Le Flore County, 1 mi NW of Howe
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.960, -94.642
A few severe thunderstorms occurred across southeast Oklahoma during the morning hours of the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few severe thunderstorms occurred across southeast Oklahoma during the morning hours of the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 2:29 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 329 AM CDT SUN MAR 30 2008 .DISCUSSION... WIDESPREAD CONVECTION DEVELOPED THIS MORNING WITHIN BROAD LOW LEVEL JET AXIS...AND THIS FORCING REGIME IS LIKELY TO REMAIN IN PLACE THROUGH THE MORNING HOURS WITH A GRADUAL DECREASE IN COVERAGE FROM WEST TO EAST. ISOLATED SEVERE WEATHER IS POSSIBLE DURING THIS TIMEFRAME. SURFACE WARM FRONT CURRENTLY ACROSS NORTHEAST TEXAS WILL WEAKEN WHILE LIFTING NORTHWARD TODAY...WITH THE SYNOPTIC WARM SECTOR ENVELOPING THE FORECAST AREA BY THIS EVENING. LOW CLOUDS WILL LIMIT WARMING HOWEVER HIGH TEMPERATURES NEARER NORMAL ARE EXPECTED. THE COLD FRONT CURRENTLY DROPPING THROUGH THE HIGH PLAINS AND A SHARPENING DRYLINE ACROSS WEST TEXAS WILL REMAIN THE PRIMARY BOUNDARIES TO FOCUS STORMS BY THIS EVENING. THESE BOUNDARIES ARE EXPECTED TO REMAIN WEST AND NORTH OF THE FORECAST AREA...HOWEVER ANY LONG TRACK STORMS MAY IMPACT AREAS NORTH OF INTERSTATE 44 THIS EVENING. THE LATEST DATA CONTINUES TO SUPPORT VOLATILE WEATHER POTENTIAL FOR MONDAY AND MONDAY NIGHT ACROSS THE AREA. THE LARGEST UNCERTAINTIES WILL LIKELY CONTINUE TO CIRCULATE AROUND THE IMPACT OF EARLY DAY CONVECTION AND LOW CLOUDINESS AND THE RESULTANT IMPACTS ON AVAILABLE INSTABILITY. WHILE A NOTICEABLE GRADIENT IN SURFACE BASED INSTABILITY IS POSSIBLE...THE DEGREE OF SYNOPTIC FORCING AND FAVORABLE SHEAR PROFILES MAY WELL OFFSET THIS IMPACT WITHIN ANY SUSTAINED STORM UPDRAFT. THIS YIELDS A SCENARIO OF SUSTAINABLE UPDRAFTS WITHIN STRONG DEEP LAYER SHEAR THAT IS FAVORABLY ORIENTATED TO SURFACE BOUNDARIES TO MAINTAIN A CELLULAR MODE. THE POTENTIAL WILL ALSO EXIST FOR STORMS TO INITIATE ALONG THE WESTERN EDGE OF THE LOW LEVEL JET AXIS...WHICH GIVEN THE LACK OF BACKING FLOW...WOULD PLACE THE ORIGINATION ZONE EAST OF THE DRYLINE. THE RESULTANT FORECAST IS SCATTERED SUPERCELLS DEVELOPING BY MID AFTERNOON...POSSIBLY FURTHER EAST THAN THE DRYLINE...AND PRODUCING SIGNIFICANT SEVERE WEATHER GIVEN THE WIND PROFILES WITHIN THE BASE OF THE UPPER TROUGH AXIS. ADDITIONAL SEVERE WEATHER WILL ACCOMPANY THE FAST MOVING COLD FRONT MONDAY NIGHT...AS A SQUALL LINE DEVELOPS ALONG THE FRONTAL BOUNDARY AND OVERTAKES ANY PRE-FRONTAL STORMS. A RESPONSE TO SEVERE WEATHER WATCHES AND WARNINGS SHOULD BE ANTICIPATED FOR MONDAY. A BRIEF PERIOD OF QUIET AND DRY WEATHER TUESDAY...WITH INCREASING STORM CHANCES WEDNESDAY AND ESPECIALLY THURSDAY. GIVEN THE PERSISTENT MODEL AGREEMENT ON THE NEXT SYSTEM...HAVE INCREASED PRECIP CHANCES INTO THE LIKELY CATEGORY FOR THURSDAY. FORECAST UNCERTAINTY INCREASES BY THE WEEKEND AS VARIOUS LONG RANGE MODEL OUTPUT BECOMES OUT OF PHASE. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 65 75 45 / 20 30 80 40 FSM 71 62 72 50 / 60 20 90 80 MLC 73 66 74 49 / 30 20 80 50 BVO 70 63 76 42 / 20 40 80 20 FYV 68 60 69 47 / 60 30 90 80 BYV 67 61 70 44 / 70 30 90 80 MKO 72 65 74 46 / 30 20 80 60 MIO 69 63 73 43 / 30 40 90 60 F10 73 65 74 46 / 30 20 80 50 HHW 74 66 73 58 / 50 20 80 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 515 AM CDT SUN MAR 30 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT SUN MAR 30 2008 ...SEVERE STORMS POSSIBLE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... REMAINS OF LLJ ASSOCIATED CONVECTION FROM THE OVERNIGHT HOURS WILL CONTINUE TO PROVIDE AN ISOLATED THREAT FOR HAIL PRODUCING STORMS THIS MORNING... PARTICULARLY IN SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS. LATER TODAY... STRONG TO SEVERE STORMS MAINLY ASSOCIATED WITH THE DRYLINE TO OUR WEST AND THE WARM FRONT TO OUR NORTH MAY WANDER INTO OUR REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE GREATEST THREAT FOR SEVERE WEATHER IN EASTERN OKLAHOMA AND WESTERN ARKANSAS WILL BE MONDAY AFTERNOON AND EVENING. MUCH WILL DEPEND UPON THE LIMITING EFFECTS OF ANY CLOUD COVER AND NON-SEVERE CONVECTION EARLIER IN THE DAY. HOWEVER... A WARM... MOIST... AND UNSTABLE ENVIRONMENT WILL BE IN PLACE ACROSS THE REGION AS AN UPPER TROUGH TRAVERSES THE PLAINS. UPPER LEVEL WINDS WILL PROVIDE GOOD DYNAMICS FOR PRE-FRONTAL SUPERCELLS EARLY IN THE EVENT. IN ADDITION... A FAST MOVING COLD FRONT WILL BE THE FOCUS FOR LINEAR TYPE CONVECTION AS IT SURGES THROUGH THE AREA MONDAY EVENING INTO TUESDAY MORNING. AFTER A BRIEF PERIOD OF TRANQUIL WEATHER... ANOTHER UPPER SYSTEM WILL PRODUCE A GOOD CHANCE FOR THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND PARTICULARLY THURSDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR THE LIKELIHOOD OF DAMAGING SEVERE STORMS MONDAY... AND CONTINUE TO MONITOR THE LATEST FORECASTS AND INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT SUN MAR 30 2008
ARZ002-300730-
CARROLL AR-
145 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CARROLL
AT 145 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF METALTON...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...PLEASANT
RIDGE...DENVER...BERRYVILLE...GREEN FOREST...METALTON...CONNOR...
CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3649 9330 3637 9327 3634 9329 3616 9356
3620 9361 3626 9361 3630 9366 3631 9376
3650 9364 3650 9331
TIME...MOT...LOC 0645Z 221DEG 35KT 3625 9364SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT SUN MAR 30 2008
ARZ011-020-300800-
FRANKLIN AR-MADISON AR-
230 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 230 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
REDDING...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...RED STAR...
WEATHERS...MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...
SAINT PAUL...PETTIGREW...DUTTON AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3600 9345 3595 9345 3588 9350 3577 9350
3575 9353 3576 9366 3562 9368 3557 9380
3573 9391
TIME...MOT...LOC 0730Z 242DEG 31KT 3570 9376SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
335 AM CDT SUN MAR 30 2008
ARZ001-OKZ063-300915-
BENTON AR-DELAWARE OK-
335 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 335 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CHEROKEE CITY...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILLER...
SULPHUR SPRINGS...MAYSVILLE...GRAVETTE...CHEROKEE CITY...DECATUR...
HIWASSE AND BELLA VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3640 9424 3622 9459 3637 9474 3649 9453
3649 9405
TIME...MOT...LOC 0835Z 232DEG 36KT 3631 9456SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT SUN MAR 30 2008
OKZ076-301030-
LE FLORE OK-
450 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 450 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF OCTAVIA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR AND
MUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3455 9494 3464 9493 3487 9443 3452 9446
3451 9492
TIME...MOT...LOC 0950Z 245DEG 34KT 3457 9483SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT SUN MAR 30 2008
ARZ019-020-301115-
CRAWFORD AR-FRANKLIN AR-
536 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 536 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF DYER...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PARADISE...
TAFT...OZARK...MULBERRY...CECIL...TONEY...LONELM...CRAVENS...
WATALULA...JETHRO...MOUNTAIN TOP...BARNES...REDDING...ALMA AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3574 9369 3549 9371 3540 9407 3544 9407
3545 9413 3543 9415 3539 9413 3539 9420
3550 9423
TIME...MOT...LOC 1036Z 249DEG 32KT 3547 9415SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 AM CDT SUN MAR 30 2008
OKZ076-301215-
LE FLORE OK-
628 AM CDT SUN MAR 30 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 628 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF WISTER...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...HODGEN...HEAVENER...HOWE
AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3514 9444 3481 9444 3480 9477 3499 9486
TIME...MOT...LOC 1128Z 251DEG 32KT 3492 9470The Western Arkansas radar (KSRX), 45 km away, was scanning. The volume nearest the first event began at 11:48 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
Heavy rains caused street flooding in and around Honobia.
Heavy rain caused several side streets to be closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84443, 84445, 84447.